Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
longtimesuffering

Chronic Acne. Unsure of What I'm Facing. Please Help!

Recommended Posts

I have had painful, recurring boils/cysts on my chest for the past few years. I recently began a course of accutane as recommended by my dermatologist. This hasn't helped in any noticeable way (1.5 months into treatment) and just today I squeezed an excess of pus and blood out of one and also pulled out a hair that I believe was embedded in it (folliculitis?). Before beginning accutane, my dermatologist took a culture from these boils and determined the cause was not bacterial. I'm extremely confused about what I'm facing and how to cure it. It's a source of great discomfort, stress, and embarrassment. Please let me know if you have any idea what I'm facing.

Share this post


Link to post
Share on other sites
I have had painful, recurring boils/cysts on my chest for the past few years. I recently began a course of accutane as recommended by my dermatologist. This hasn't helped in any noticeable way (1.5 months into treatment) and just today I squeezed an excess of pus and blood out of one and also pulled out a hair that I believe was embedded in it (folliculitis?). Before beginning accutane, my dermatologist took a culture from these boils and determined the cause was not bacterial. I'm extremely confused about what I'm facing and how to cure it. It's a source of great discomfort, stress, and embarrassment. Please let me know if you have any idea what I'm facing.

Because the source was not bacterial, it sounds to me like what you're facing is most likely folliculitis. I don't get this on my chest but I do get this on my arms and face if I attempt to shave or wax. The hairs become ingrown as they grow back in. I don't know if that's the same case for you or not. Out of curiousity, the hairs on your chest, are they dark? Because perhaps laser hair removal could help, if the hair growth is noticeable. The hair seems to be the root cause. That's just my opinion though, I know next to nothing about this, but I hope I've been of some help. =) Best of luck! Let me know if anything helps and how things go!

Share this post


Link to post
Share on other sites
Guest davidtheskinking

Your body is just reacting to the accutane, it's a side effect. I've heard of hair falling out, dry skin, and even mental things such as dizziness/confusion etc.

If accutane isn't helping I would recommend just getting off it and focusing more on using more natural safer products that soothe and heal the skin in that area... Things like aloe vera, tea tree oil and jojoba oil etc.

If it's not working, no need to stay on it and harm your health. My mom took it and had some issues and wish that she hadn't taken it, You can still get off and switch to something else now.

Just my 2 cents, so many people use acne treatments and products that aren't working and stay on them for no reason. The product doesn't start working overnight if it hasn't for weeks so no need to waste time and money on it.

Share this post


Link to post
Share on other sites

I tend to disagree with davidtheskinking regarding accutane. For some a month and a half simply isn't long enough, and your dosage may be too low.

Joe Zit

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×